Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having dysentery. Not cured by home remedies. Can take antibiotics?

Dyesntry is infection of stomach, its not like normal loose stools . the course of antibiotics is required. other wise the infection of the stomach cant be cleared. so a full course of antibiotics is required. home redmedies does not help in dysentry.
Sat, 21 Jul 2012
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
  Anonymous's Response
's  Response

Yes dysentry happens due to infection. So you will need antibiotics to treat it.

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i have chronic dysentry ...for last 5yrs i take a 5days antibiotic course of ofloxacin tinidazole..and i only get relief for 14 or 15 day ..after that i further been affected by the same disease.. at that i feel very indigetion..hyperacidity and feverish...after taking the said medicine i feel cure for few days... i alway take boiled drinking water and non spicy diet... but no result...the usg report finds nothing aparently... pl suggest..

doctor1 MD

hi,doctor my son was diagnosed by Acute amebic dysentery.The doctor gave Suprax (once a day, and flagyl (3x a day) for 5days.His weight is 12.30 kg and his 2yrs old.Now for 4days he pass only stool 2-3x,than before more than 5times.Now he doesn t wont to drink anymore his medicine,i observe the stool is greenish color.(it s that normal color this case?). And before where not giving him his milk that was he taking.Now,since he doesn t wan to eat I gave it his milk,it s fine?How will I know if my son stool it s normal or his cure already?Pls.Help me. Thanks, Laine

doctor1 MD

my age is 24, weight 62, height 160 cm, 2-3 weeks ago i did widal test, in that o-typhi 1:160, and H was found to be 1:80, doctor gave me antibiotics like ciprofloxacin , azithromycin, i took that, then i feel normal, after 15 days, again i felt like slight fever is coming, and just one day before vomiting and dysentry happen, i m confuged, already i took medicine, doctor suggest me it may be due to weakness now, and told to take vitamins tablet and normal diet diet. which diet should i follow, fever is very slight, i felt like that in night, like warming of foot and hand

Recent questions on  Antibiotic resistance

doctor1 MD

I m a c-6 quadriplegic, 25 years post- injury . I do an intermittent self catheterization 4x daily. I ve had a long history of chronic UTI s (some being MRSA and VRE infections). Recently, a Urologist recommended I start taking a maintenance...

doctor1 MD

i have been having semi loose motions for 8-10days gets better with curd and light dient and again becomes semi loose - should i take an antibiotic like norflox tz since home remedies just makes it better but not fully fixed plds advise

doctor1 MD

My father who is 81, stomach is swollen badly. He was at dr last week they said UTI, at hospital yesterday, they said UTI, at dr yesterday evening they said constipation . Today he has done nothing but sleep, even fell asleep when we were on the...

doctor1 MD

I was prescribed CIPRO for 7 days due to a UTI. I am taking 500mg BID and have completed 5 days of medication. In the past few nites, I have noticed increasing insomnia, anxiety, heart palpitations, stomach upset, and had the onset of a running nose/cough about two days into the cipro. I have looked up side effects of CIPRO and these are all listed. I have been told to stop taking it, but will I develop an antibiotic resistant strain of UTI going forward. The results of the UA are not in yet.

doctor1 MD

I have a perianal abscess and was treated with cream and an antibiotic a month ago. It was much better while I was on the antibiotic, but it seems to be bad again. Is it possible to need a second round of the antibiotic or do I need another form of treatment?

doctor1 MD

Been diagnosed with flu then few days later a throat infection for which given antibiotics (not penicillin type as allergic ) but feel dizzy when stood up and nausea but ok when lying down. Is this due to the infection - been on antibiotics for 24 hours - dizziness started 2 days ago

doctor1 MD

Can oral antibiotics take care of enterococcus with a fever? Male-46 incomplete c4quad with a pressure ulcer. Previous history of this infection, MRSA, resistant sudimnious and others. Also due to long term antibiotic use, allergic to many antibiotics now.